MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 5MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 CERE 5MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4100517-30
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The initial reporter phone: (b)(6).The initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (k10430) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the aneurysm coil embolization procedure, the indicator light of the detachment control box did not work and could not detach the 5mm x 17cm presidio 10 cerecyte coil (pc410051730 / k10430).The detachment control box (dcb) was reported to have full electricity.The complaint coil was successfully removed from the patient still attached to the delivery system when it was removed.The coil was not in stretched condition when it was removed.The physician switched to a new 5mm x 17cm presidio 10 cerecyte coil to complete the procedure using the same original enpower dcb and enpower control cable.Additional information received indicated that a pre-deployment electrical check was not performed before the attempt to detach the complaint coil.The fault light was not seen, and the system ready light did not illuminate.During the detachment cycle, the detachment light and the audible signal beep was not heard.All connections fit properly without the application of force.The event did not result in any clinically significant procedure delay.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the returned complaint device on 01/13/2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the aneurysm coil embolization procedure, the indicator light of the detachment control box did not work and could not detach the 5mm x 17cm presidio 10 cerecyte coil (pc410051730 / k10430).The detachment control box (dcb) was reported to have full electricity.The complaint coil was successfully removed from the patient still attached to the delivery system when it was removed.The coil was not in stretched condition when it was removed.The physician switched to a new 5mm x 17cm presidio 10 cerecyte coil to complete the procedure using the same original enpower dcb and enpower control cable.Additional information received indicated that a pre-deployment electrical check was not performed before the attempt to detach the complaint coil.The fault light was not seen, and the system ready light did not illuminate.During the detachment cycle, the detachment light and the audible signal beep was not heard.All connections fit properly without the application of force.The event did not result in any clinically significant procedure delay.There was no report of any patient adverse event or complication.The device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 17cm presidio 10 cerecyte coil was received contained in a pouch.Visual inspection was performed; the returned device was found in good, normal condition without any appearance of damage.Microscopic inspection was performed.The embolic coil was also observed to be in good, normal condition.Functional analysis: the resistance of the 5mm x 17cm presidio 10 cerecyte coil was measured with a multimeter.The initial resistance is measured to be 51.6 o; this is within the specification range of 48.5 o ¿ 56.0 o.The device was then connected to a lab sample detachment control box dcb0000500 (dcb) with a lab sample enpower control cable.The power was turned on and the system ready light became illuminated.The detach button was pressed and the embolic coil was detached.A review of manufacturing documentation associated with this lot (k10430) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue documented in the complaint is that during the aneurysm coil embolization procedure, the indicator light of the detachment control box did not work and could not detach the 5mm x 17cm presidio 10 cerecyte coil.The issue was not confirmed based on the evaluation and analysis conducted on the returned device.The electrical resistance of the complaint device was measured and was found to be within specification.The embolic coil was in good condition and the detachment cycle was performed using the lab sample dcb and enpower control cable.The coil detached without issue.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The instructions for use (ifu) states that if excessive pressure is applied during preparation, it could lead to detachment of the coil during purging.It cannot be conclusively determined when the detachment occurred.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: g.3, g.6, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PRESIDIO 10 CERE 5MMX17CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11089979
Report Number3008114965-2020-00582
Device Sequence Number3753737
Product Code HCG
UDI-Device Identifier00878528003014
UDI-Public00878528003014
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberPC4100517-30
Device Catalogue NumberPC410051730
Device Lot NumberK10430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2020
Supplement Date Received by Manufacturer01/13/2021
01/15/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/14/2021
01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; ENPOWER DCB 2